View Full Version : Full of rage when on Concerta! Help!


Lexi220
09-16-14, 10:29 AM
I have been on generic Concerta for about 2 months. Started at 20 and have upped to 60 per my doc's instruction as the lower doses started to wear off (I think the dosages of generic is different than the brand).

My numbers at work have been FANTASTIC and I've been doing so much better, professionally. However... personally... I am noticing I feel angry much more easily. Sometimes I will feel so intensely annoyed that it turns into rage. It doesn't take nearly as much to **** me off as it did before. I feel much more aggressive. I don't like this. I am wondering if anyone else has experienced this and if it ever wore off? (Or has anyone experienced this on Concerta and then tried something else that worked but didn't make them feel aggressive?)

This is my first time on an ADHD med so I'm wondering if this isn't the right one for me. It does exactly what I need it to do when it comes to my job and career but I do not like how aggressive I am on this.

Lexi220
09-16-14, 11:14 AM
And yeah... since my OP I haven't done anything at work cuz I'm too busy thinking about things that are bothering me. I feel really mad right now. I don't feel like concentrating. UGHhhhhhhhhhhhhhhhhhhhhhhhhhhhhhhhhhhhhhhhhh.

I'm just mad and I can't stop thinking about how mad I am. I feel like punching someone right now.

The other thing that is really f**king pi$$ing me off is that my appetite seems to be coming back even on 60 f**king mg. While obv I'm not on this to lose weight, it would have been nice to drop 10lb.

rosiereal1974
09-16-14, 09:11 PM
Hey-
Just want to commiserate with you- I was taking Concerta for a month and I finally went off it this weekend after having a terrible blow out fight with someone. Totally not my style. I was raging all the time. Interestingly enough I had a similar reaction on Wellbutrin. I am back to taking Adderall instant release- which doesn't seem to have the same effect.

finallyfound10
09-17-14, 02:24 PM
I've only tried Concerta but haven't had that experience. I lost a lot about 25 lbs. when on a higher dose which was nice though. I gained it all back and more when I lowered it and switched from Prozac to Zoloft.

Fairshare
06-04-15, 09:30 AM
From my experience I can tell you that the constant release formula just didn't work for me in doses higher than 20mg. Whenever I took the 40mg Concerta it made me feel anxious/irritable after approximately 4 hours in.
I noticed that when I got sufficient calorie intake when it worked (it was hard since my appetite would be so suppressed I'd almost puke at the though of food), it would alleviate the symptoms a bit since the body had enough sugar from digestion and the hypoglycaemic effect wouldn't kick in making me cranky.
Anyhow, I switched to 20mg Concerta and boom, the anxiety and irritability were gone.

Now I'm on 40mg Ritalin that I spread throughout the day making place for regular meals every 3 hrs or so, so as not to get into hungry caveman mode and want to strangle and eat everyone.

If I could switch to amphetamine-based stimulants I'd have a better grasp on which is superior, since from what I gather they seem to work better on adults with ADD/ADHD.
I'm lucky enough that my psych put me on Methylphenidate in the first place seeing as ADHD is not considered a condition in adults in many countries and amphetamine isn't available in any other way than individual controlled import.

Powderbucket
06-11-15, 08:37 AM
I'm also new to Concerta, and I've only been taking it for a month, but it's working for me. I get rage when I come off IR Ritalin, I don't get the same rage with Concerta. I do, however, get VERY tired and that makes me irritable sometimes. I'm on 36mg. I tried the 54mg but it made me feel very angry so I immediately switched back the next day.

I'm worried about the generic that you are taking. My pdoc said that she won't trust the generics. Concerta is VERY specifically made, so maybe you should try the branded version and see if it helps at all? Might be worth a shot.

Also, don't worry about your appetite too much and eat if your body is hungry. The most important thing is to stay balanced and stay healthy. Concerta is going to play with your body, so you need to respond with proper intake of food, drink and exercise. Sleep is also very important, because your brain is now SUPER productive and, as a result, it will need a lot of rest. If your sugar drops, your body is tired, you've been nothing but productive the whole day, and your body isn't used to it, you will feel uncomfortable. It's definitely taken me a full month to settle in with the medication.

Also, I really find that exercise helps me when the medication comes off. I run for about half an hour and, by the time I'm done, the come down has been and gone and I feel aces.

Donny997
06-28-15, 09:33 PM
I've noticed this too. I've tried different doses; at 54 mg I feel great for the first hour and then after that I feel strong anger and irritability. Even the lower doses are doing that in the later hours, and I'm not sure why. Perhaps IR ritalin or adderal XR will be better for me.

Abi
06-28-15, 10:49 PM
Drink lots of water.

Eat regular, well balanced meals.

pynkicecream
06-29-15, 02:22 AM
Having the same rage too. I am on 36mg Concerta for almost 3 months now. Bad thing is I am taking it out on my kids and I can't control the anger.

I was prescribed to try Cipralex 10mg (Escitalopram) at the same time but still hesitant to take it as I am having second thoughts of taking another drug.

Powderbucket
06-29-15, 04:02 AM
Drink lots of water.

Eat regular, well balanced meals.

This is very important. If your nutrition has changed, it's going to affect your moods. I was raging later on in the day, until I realised I haven't eaten in hours and my blood sugar was swinging out of control. I also go to gym in the later afternoon. I run that rage out of the system. And then get a good amount of sleep. I think all stimulants will make you rage-y since they all raise your blood pressure and stuffs. Ritalin makes my mood worse than Concerta, personally.

Daydreamin22
06-29-15, 11:21 AM
Get off of the ****. No question. It could ruin your life and your family.